Ask a doctor

Restylane lumps in lips.

I have gotten both Juvederm and Restylane in my lips, and have ended up with lumps with both. The Restylane not so bad, but I'm still not satisfied. I also get this "ridge" across the top of my lip, as if the product has settled there instead of in my lip. The Nurse who injected me told me that maybe my body just does not accept the fillers and never will? 8 days in she massaged my lips, which helped soften the lumps a bit-but the ridge is still there. Any thoughts on her theory? Thanks!

Doctor Answers (8)

Lumps in lips with #Restylane and # Juvederm

+5
Beletero, because of the many different sizes of its particles of hyaluronic acid, spreads like spackle where it is injected rather than forming a ball. You would orobably have a better result with this filler.

i would consult an advanced lip augmentation injector who is a board-certified dermatologist or plastic surgeon for the best results.


New York Dermatologist
5.0 out of 5 stars 5 reviews

Restylane lumps in lips.

+2
I agree and suggest you try a different injector to get a different result, you may even want to try using Belotero as your next filler, its thinner then Juvederm and Restylane 

Kenneth B. Hughes, MD
Los Angeles Plastic Surgeon
5.0 out of 5 stars 230 reviews

Lip Filler Lumps

+2
The lumps you feel are likely related to the injection technique. Restylane is a better choice for the lips and depressions below the lower lids, Juvederm better for nasolabial lines and some other areas. Some patients like the "ridge" along the junction of the red and white part of the lips. You apparently don't. That would show that the discussion regarding the patients wishes is critical before doing the procedure. If the results are really unacceptable to you, the filler could be dissolved with the appropriate enzyme. That is usually not the case. I would agree with other posts that you should consider trying another injector next time. Best Wishes

David J. Kiener, MD
Sacramento Facial Plastic Surgeon

You might also like...

Lumps on the Lips

+2
I suggest seeking a different injector.  It is likely a technique thing rather than the product itself.  I would reverse all the filler you had, and then reinject you using my own technique.  I rarely see "lumps" as you describe.  True lumps can be caused by particulate fillers in this area such as Radiesse, just ensure you were injected with an HA type filler.  I wish you the best, Dr. Emer.

Jason Emer, MD
Los Angeles Dermatologic Surgeon
5.0 out of 5 stars 44 reviews

Lumps in lips after restylane

+2
Sorry to hear your issues. It Is most likely that the technique of injection is the problem.
The lump can be dissolved faster by injecting a hyalurinadase that helps metabolize the filler. But continued massage and time will take care of the problem also. Next time perhaps you should seek another injector just to ease your mind. Good luck.

Andrew Pichler, MD
Sacramento Facial Plastic Surgeon
5.0 out of 5 stars 3 reviews

Bumps and lumps after lip injections

+2
Lip injections are hard to do and only the most well-trained injectors should do them. If you've had the same injector twice, and different materials with the same effect, I might suggest you see a different injector for a theory on what's happening. In my opinion, this isn't your body, but the injection style being used.

"This answer has been solicited without seeing this patient and cannot be held as true medical advice, but only opinion. Seek in-person treatment with a trained medical professional for appropriate care."

F. Victor Rueckl, MD
Las Vegas Dermatologist
4.5 out of 5 stars 8 reviews

Without a photo it is difficult to decipher treatment.

+1
Without a photo it is difficult to decipher treatment. Schedule a consultation with an expert injector and discuss your concerns. A second opinion might make you feel better. If you are unhappy you can have the product dissolved and start over again. 

Best. 

Martin Jugenburg, MD
Toronto Plastic Surgeon
5.0 out of 5 stars 175 reviews

Lumps in lips after Restylane

+1
Based on your description, it sounds like perhaps the filler was not placed correctly or too much was injected.  There are some people who have a strong inflammatory reaction to filler especially in the lips and this can take a couple of weeks to resolve- but if after weeks or months you're still unsatisfied with the results, it wouldn't hurt to get a second opinion (face-to-face consultation) with a board certified dermatologist or plastic surgeon who has experience in lip augmentation.  Another option may be Belotero injections- this is a "softer" hyaluronic acid filler that doesn't typically leave lumps/bumps and is more of a subtle enhancement. 
Good luck!

Erica Linnell, MD
Seattle Dermatologist
5.0 out of 5 stars 4 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.